Alert archive / Virginia / Tornado Warnings in 2010

Tornado Warning 49, NWS Wakefield, VA

October 27, 20105 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Oct 27, 2010, 9:39 PM EDT for 5 counties in Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 9:39 PM EDT (01:39 UTC)
Expired
Oct 27, 2010, 10:30 PM EDT
In force
51 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, Isle of Wight County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 49 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 7:46 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2010-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2010-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WFUS51 KAKQ 280139
TORAKQ
VAC093-199-650-700-735-280230-
/O.NEW.KAKQ.TO.W.0049.101028T0139Z-101028T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  EXTREME SOUTHEASTERN YORK COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
  SOUTHEASTERN CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
  SOUTHERN CITY OF POQUOSON IN SOUTHEAST VIRGINIA...

* UNTIL 1030 PM EDT

* AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SMITHFIELD...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LANGLEY AFB...HAMPTON...BATTERY PARK...RESCUE...BEACONSDALE...
  NORTHAMPTON...FORT MONROE...BUCKROE BEACH...GRAND VIEW...BENNS
  CHURCH...MOGARTS BEACH...CARROLLTON...HILTON VILLAGE...RALEIGH
  TERRACE...LANGLEY VIEW...PHOEBUS...MESSICK...HALLWOOD AND FOX HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3699 7630 3699 7636 3695 7642 3703 7648
      3705 7652 3702 7657 3697 7648 3695 7648
      3691 7673 3701 7674 3704 7661 3703 7657
      3707 7653 3713 7634 3714 7629 3712 7626
      3706 7626
TIME...MOT...LOC 0140Z 257DEG 32KT 3698 7662

$$

ALBRIGHT
1 follow-up statement
371 
WWUS51 KAKQ 280153
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
953 PM EDT WED OCT 27 2010

VAC093-280203-
/O.CAN.KAKQ.TO.W.0049.000000T0000Z-101028T0230Z/
ISLE OF WIGHT VA-
953 PM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR CENTRAL ISLE OF WIGHT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3699 7630 3699 7632 3700 7633 3699 7636
      3695 7642 3703 7648 3706 7653 3707 7653
      3714 7634 3714 7629 3712 7626 3706 7626
TIME...MOT...LOC 0153Z 257DEG 32KT 3700 7648

$$

VAC199-650-700-735-280230-
/O.CON.KAKQ.TO.W.0049.000000T0000Z-101028T0230Z/
CITY OF HAMPTON VA-CITY OF POQUOSON VA-CITY OF NEWPORT NEWS VA-
YORK VA-
953 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME SOUTHEASTERN
YORK...SOUTHEASTERN CITY OF NEWPORT NEWS...SOUTHERN CITY OF POQUOSON
AND CITY OF HAMPTON COUNTIES UNTIL 1030 PM EDT...

AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR RESCUE...OR 5 MILES SOUTH OF NEWPORT NEWS...
MOVING EAST AT 35 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  NORTHAMPTON AROUND 1000 PM EDT.
  LANGLEY AFB AROUND 1005 PM EDT.
  BUCKROE BEACH...HAMPTON...FORT MONROE AND GRAND VIEW AROUND 1010 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE LANGLEY
VIEW...RALEIGH TERRACE...MESSICK...PHOEBUS...HALLWOOD AND FOX HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3699 7630 3699 7632 3700 7633 3699 7636
      3695 7642 3703 7648 3706 7653 3707 7653
      3714 7634 3714 7629 3712 7626 3706 7626
TIME...MOT...LOC 0153Z 257DEG 32KT 3700 7648

$$

ALBRIGHT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 9:06 PM EDT, 33 minutes earlier.

Area forecast discussion, Oct 27, 9:06 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
906 PM EDT WED OCT 27 2010

.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK NORTHEAST TOWARDS HUDSON BAY
TONIGHT INTO THURSDAY MORNING. A COLD FRONT GRADUALLY PUSHES
ACROSS THE MID ATLANTIC STATES ON THURSDAY...AND PUSHES OFF THE
COAST THURSDAY EVENING. HIGH PRESSURE BUILDS INTO THE REGION FROM
THE WEST LATE THURSDAY NIGHT INTO THE WEEKEND...BRINGING MUCH
COOLER AND DRY CONDITIONS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE ADDED ROUGHLY ONE SLIVER OF COUNTIES TO TOR WATCH 733...WHICH
REMAINS IN EFFECT FOR MUCH OF CNTRL AND ERN VA...AND LWR MD ERN
SHORE THRU 8 PM. MAIN STORM OF INTEREST LOOKS TO AFFECT THE NRN
NECK AND POSSIBLY INTO THE ERN SHORE THRU 8 PM OR SO. FOLLOW
LATEST WRNGS FOR UPDATED INFO AND SEE LSRAKQ FOR DETAILS ON STORM
REPORTS REGARDING SVR/TORNADO EVENTS.

SFC LVL WINDS NOW QUITE VARIABLE IN DIRECTION DUE TO MULTIPLE
STRONGER STORMS/SUPERCELLS THIS AFTN. HAVE ADJUSTED POPS TO MATCH
RADAR TRENDS FOR THE NEXT FEW HRS. OVER MANY LOCATIONS STORMS HAVE
SCATTERED OUT SOMEWHAT BUT UPSTREAM RADAR TRENDS SUGGEST PRECIP
FILLS BACK IN LATE THIS EVENING AND AFTER MIDNIGHT. OVERALL SVR
THREAT PROBABLY BECOMES MORE OF A HVY RAIN THREAT AFTER LATE THIS
EVENG AND AFTER MIDNIGHT AS SHEAR DIMINISHES AND DAYTIME HTG IS
LOST. MAIN BATCH OF PRECIP DOES NOT LOOK TO MAKE IT TO CSTL SE
VA/NE NC UNTIL AFTER MIDNIGHT.

GIVEN PW/S BTWN 1.5 TO 2 IN AND DP TMPS 65-70...LCLLY HVY DOWNPOURS CUD
PRODUCE QPF'S AOA 1 INCH...AND WILL CONTINUE OVERNIGHT. OVRNGT
LOWS LWR 60S FAR NW...65-70 ELSEWHERE (POSSIBLY A FEW LWR 70S CSTL
NE NC).

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
MAIN CHANGE TO THIS PORTION OF THE FCST HAS BEEN TO SLOW DOWN THE
CLEARING/DRYING TREND. ON THU...MAIN SHORTWAVE ENERGY LAGS BEHIND THE
WIND SHIFT BNDRY BY SEVERAL HRS...NOT SURPRISING SINCE THE SFC LOW
IS ALL THE WAY UP NEAR HUDSON BAY AT THIS PT...AND MID LVL FLOW
STAYS WSW. FAVOR A BLEND BETWN THE SLOWER NAM/ECMWF SOLN AND THE
FASTER GFS (ALTHOUGH W/ LAETS 12Z RUNS ALL MODELS ARE A LOT SLOWER
THAN PRV RUNS HAD BEEN). THIS ALLOWS FOR LIKELY POPS THROUGH MOST
OF THE MRNG/ERLY AFTN HRS TWDS THE COAST AND AT LEAST 30-50% CHC
FOR THE I-95 CORRIDOR. SKIES LOOK TO CLR FROM NW TO SE DURING THE
AFTN...BUT BKN/OVC CONDS MAY LINGER ALL DAY FROM VA BCH TO NE NC.
DESPITE VERY WARM HUMID AIRMASS OVER THE EAST...TEMPS LIKELY ONLY
RISE A FEW DEGREES FROM AM LOWS DUE TO ALL THE CLOUDS/PRECIP.
OVERALL MOST AREAS CAN EXPECT HIGHS IN THE UPR 70S TO ARND 80 (LWR
80S IF CLEARING IS FASTER).

UPR SHORTWAVE TRACKS ACRS SRN VA THU EVENG. BY THIS TIME THINK THE
MSTR WILL BE LMTD SO HAVE KEPT FCST DRY FOR ALL EXCEPT FAR SE
ZONES (ALTHOUGH LATEST ECMWF IS EVEN SLOWER AND MORE AMPLIFIED SO
THIS WILL BEAR WATCHING). SKIES LOOK TO BECOME MCLR AFTER
MIDNIGHT...WITH MUCH COOLER AIR MOVING IN. LOWS IN THE 40S TO LWR
50S.

DRY/COOL FRI-SAT...HIGHS IN THE 60S AND LOWS FRI NGT/SAT AM INTO
THE 30S WELL INLAND...40S TWDS THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LONG TERM PERIOD LOOKS TO BE DOMINATED BY CANADIAN HIGH PRESSURE
WHICH WL DIVE SOUTH FROM SERN CANADA INTO NEW ENGLAND FOR THE LATTER
HALF OF THE WEEKEND INTO ERY NEXT WEEK. THIS FEATURE WILL PUSH A
(DRY) BACK DOOR BOUNDARY SOUTH INTO THE AREA ON SUNDAY...JUST AHEAD
OF A WEAK S/W TROUGH CROSSING INTO THE AREA FROM THE OH/TN VLYS.
KEPT SUNDAY/MONDAY DRY WITH GOOD MODEL AGREEMENT THAT FLAT/DRY
DOWNSLOPE FLOW CONTINUES THROUGH THE WEEKEND. WHILE DETAILS REMAIN A
BIT UNRESOLVED...BIG STORY FOR NEXT WEEK WL BE WITH AMPLIFICATION OF
THE LONGWAVE PATTERN FOR THE MIDDLE TO LATTER PORTION OF NEXT
WEEK...WITH STRONG UPR LVL TROUGH DROPPING FROM CENTRAL CANADA AND
DIGGING A DEEP UPR TROUGH INTO THE SERN CONUS. AS THIS
HAPPENS...HIGH PRESSURE OVER NEW ENGLAND WILL START TO RIDGE DOWN
THE EASTERN SEABOARD WITH LLVL ENE WNDS/HYBRID CAD-WEDGE PATTERN
SETTING UP. THIS TRANSLATES TO INCREASED FORECAST CONFIDENCE TOWARDS
INCREASING CLDS AND A TURN TWDS COOLER/WETTER CONDITIONS FOR THE
MIDWEEK PERIOD NEXT WEEK. HV ACCORDINGLY BUMPED UP POPS/CLD COVER
FOR THIS PERIOD AND LOWERED TEMPS ABT A CATEGORY.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A SLOW MOVING COLD FRONT WAS STILL TO THE WEST OF THE TAF SITES AT
00Z. A FEW SEVERE THUNDERSTORMS ARE STILL POSSIBLE BUT THESE WILL
DIMINISH OVERNIGHT. AREAS OF PCPN WILL BECOME MORE WIDESPREAD
OVERNIGHT AND SLOWLY SPREAD SE. RAIN WITH EMBEDDED THUNDERSTORMS CAN
BE EXPECTED WITH MOST OF THE TSTMS IN SE PORTIONS BY LATE IN THE
OVERNIGHT AND ON THU.

CEILINGS WILL GENERALLY LOWER TO THE MVFR RANGE AND MAY BECOME IFR
AT TIMES...ESPECIALLY AT RIC AND SBY. CONDITIONS WILL BE SLOW TO
IMPROVE ON THU BUT VFR CONDITIONS WILL DEVELOP AT RIC AND SBY IN THE
AFTN AS THE COLD FRONT PUSHES SLOWLY EAST.

WINDS WILL GENERALLY BE FROM THE SW AND BECOME MORE WESTERLY WITH
TIME. WIND SPEEDS WILL MAINLY BE IN THE 10 TO 15 KT RANGE THIS EVNG
AND DIMINISH TO 6-12 KTS LATE TNGT AND THU.

VFR AND DRY CONDITIONS WILL TAKE OVER BY THU NIGHT AND CONTINUE
THROUGH MON. THERE WILL BE A CHC FOR SHOWERS BY TUE.

&&

.MARINE...
SCA CONTINUES THROUGH TNGT OVER THE BAY/SND (THROUGH ERY THU AFTN
OVER NRN COASTAL WATERS) IN ASSN WITH STRONG SE FLOW AHEAD OF COLD
FRONT NW OF THE WATERS. STRONGEST WINDS REMAIN JUST OFF THE WATER
SFC...HOWEVER THINKING IS WE SHOULD CONTINUE TO SEE GUSTS TO LOW END
SCA CRITERIA THROUGH THIS EVENING (ESP ELEVATED SITES). WINDS/SEAS
GRADUALLY DIMINISH OVERNIGHT INTO ERY THU MORNING AS THE GRADIENT
CONTINUES TO RELAX.

ANOTHER ROUND OF SCA WL LKLY BE NEEDED IN ASSN WITH NW WNDS (CAA)
THU NGT INTO ERLY SAT...AS HIGH PRES BUILDS INTO THE REGION FM THE
W. THE HIGH MOVES OFF THE MID ATLC/SE CST LATE SAT...WITH A BACKDOOR
FRONT DROPPING ACRS THE AREA LATE SUN/SUN NGT.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY/WEDNESDAY...

FOR WED 10/27...
RIC 88 (1919)...ACTUAL HIGH 85 (NO RECORD)
ORF 84 (1919)...(NEW RECORD/ACTUAL HIGH 87).
SBY 83 (1984)...ACTUAL HIGH 82 (NO RECORD)
ECG 83 (1939)...(NEW RECORD/ACTUAL HIGH 85).

RECORD HIGH MINIMUM TEMPERATURES FOR TODAY/WEDNESDAY...

FOR TODAY/WED 10/27...
RIC 66 (1977)...THIS LIKELY WILL BE BROKEN (LOW SO FAR HAS BEEN
70/UNLESS TEMPS FALL PRIOR TO 1 AM EDT).
ORF 67 (1939)...THIS LIKELY WILL BE BROKEN (LOW SO FAR HAS BEEN
74/UNLESS TEMPS FALL PRIOR TO 1 AM EDT).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ630>633-
     654-656-658.
     SMALL CRAFT ADVISORY UNTIL 1 PM EDT THURSDAY FOR ANZ650-652.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...LSA
MARINE...MAM
CLIMATE...
Hazardous weather outlook, Oct 27, 8:48 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
848 PM EDT WED OCT 27 2010

MDZ021>025-NCZ012>017-030>032-102-VAZ060-062>100-290100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
848 PM EDT WED OCT 27 2010

...TORNADO WATCH 736 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

VAZ048-049-061-290100-
FLUVANNA-LOUISA-CUMBERLAND-
848 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME

ANZ630>633-654-656-290100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
848 PM EDT WED OCT 27 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...
...TORNADO WATCH 736 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

ANZ650-652-290100-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
848 PM EDT WED OCT 27 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THURSDAY...
...TORNADO WATCH 736 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

ANZ658-290100-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
848 PM EDT WED OCT 27 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

05

In the hours before

Special weather statement, Oct 27, 7:18 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT WED OCT 27 2010

VAZ048-049-060>062-067>069-280015-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
718 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA PIEDMONT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM FIFE TO PROSPECT...OR FROM 6 MILES SOUTH OF
HADENSVILLE TO 9 MILES NORTHWEST OF FARMVILLE...MOVING NORTHEAST AT
45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PRINCE EDWARD LAKE
AROUND 725 PM EDT...
  RICE AROUND 730 PM EDT...
  STODDERT AROUND 735 PM EDT...
  JENNINGS ORDINARY AROUND 740 PM EDT...
  RODOPHIL AROUND 745 PM EDT...
  TRUXILLO AROUND 750 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3735 7854 3734 7850 3735 7847 3763 7826
      3770 7826 3772 7833 3782 7827 3778 7779
      3742 7785 3741 7788 3737 7788 3736 7786
      3714 7790 3717 7863

05
Special weather statement, Oct 27, 8:09 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
809 PM EDT WED OCT 27 2010

VAZ063-064-072>076-280115-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-RICHMOND VA-WESTMORELAND VA-
809 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORM MOVING NORTH OF RICHMOND METRO TOWARDS THE
NORTHERN NECK...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM MILFORD TO ASHLAND...MOVING NORTHEAST AT 45
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BOWLING GREEN AROUND 815
PM EDT...
  FORT A.P. HILL AROUND 820 PM EDT...
  ETNA MILLS AROUND 825 PM EDT...
  POLLARDS CORNER AROUND 830 PM EDT...
  CENTRAL POINT AROUND 835 PM EDT...
  NEWTOWN AROUND 840 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3791 7682 3769 7749 3770 7750 3769 7753
      3798 7759 3820 7722 3817 7718 3817 7715
      3815 7712 3816 7711 3816 7709 3822 7705

05
Local storm report, Oct 27, 8:38 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
838 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     TORNADO          5 N SKIPWITH            36.76N 78.49W
10/27/2010  F0               MECKLENBURG        VA   NWS STORM SURVEY

            NWS STORM SURVEY HAS CONFIRMED A TORNADO NEAR THE
            INTERSECTION OF SKIPWOOD RD AND NEW HOPE RD. PATH WIDTH
            WAS APPROXIMATELY 1 1/4 MILES IN LENGTH WITH A PATH WIDTH
            OF APPROXIMATELY 1/4 MILE. STORM DAMAGE IN THE AREA WAS
            CONSISENT WITH A HIGH-END EF-0 TORNADO...WITH WINDS
            ESTIMATED AT 70 TO 80 MPH. NUMEROUS TREES AND POWERLINES
            WERE KNOCKED DOWN...MINOR SHED DAMAGE WAS INCURRED AND
            SEVERAL TREE TOPS WERE TWISTED.

&&

05
Special weather statement, Oct 27, 8:44 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 PM EDT WED OCT 27 2010

MDZ021-280145-
DORCHESTER MD-
844 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF CAMBRIDGE...OR ABOUT 10 MILES
NORTHEAST OF COVE POINT...MOVING NORTHEAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR MADISON...AND...WOOLFORD AT 850 PM EDT...
LLOYDS...AND...CHURCH CREEK AT 855 PM EDT...CAMBRIDGE AT 900 PM
EDT...SECRETARY...AND...EAST NEW MARKET AT 915 PM EDT...HURLOCK AT
920 PM EDT.

WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3865 7570 3860 7571 3841 7629 3850 7635
      3854 7634 3850 7633 3850 7627 3853 7625
      3856 7632 3859 7627 3863 7629 3864 7627
      3862 7620 3864 7616 3861 7615 3857 7604
      3859 7600 3868 7596 3870 7590 3870 7581

GINGRICH
Special weather statement, Oct 27, 9:15 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
915 PM EDT WED OCT 27 2010

VAZ061-066>071-079>083-087-088-280215-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-DINWIDDIE VA-GREENSVILLE VA-HENRICO VA-LUNENBURG VA-NEW KENT
VA-NOTTOWAY VA-POWHATAN VA-PRINCE GEORGE VA-SUSSEX VA-
915 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...

AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TOBACCOVILLE TO LUNENBURG...OR FROM 9 MILES
EAST OF CUMBERLAND TO 5 MILES SOUTHWEST OF VICTORIA...MOVING EAST AT
40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  GILES MILL AROUND 920 PM EDT...
  POWHATAN AROUND 925 PM EDT...
  KIMBERLY FARMS AROUND 930 PM EDT...
  CHESNUT OAKS AROUND 935 PM EDT...
  HOLLY HILLS AROUND 940 PM EDT...
  ROUTE 288 AND ROUTE 60 AROUND 945 PM EDT...

WIND GUSTS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3721 7813 3756 7816 3757 7730 3754 7724
      3756 7721 3756 7716 3721 7714 3685 7739
      3685 7831 3686 7837

GINGRICH
Special weather statement, Oct 27, 9:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
917 PM EDT WED OCT 27 2010

VAZ084-086-089>091-093-094-280200-
GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-MATHEWS VA-NEWPORT
NEWS/HAMPTON VA-SURRY VA-YORK VA-
917 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS MOVING TOWARD THE PENINSULA IN SOUTHEAST
VIRGINIA...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID AREA OF THUNDERSTORMS FROM WILLIAMSBURG TO ISLE OF
WIGHT COURTHOUSE...OR FROM WILLIAMSBURG TO 8 MILES WEST OF
SMITHFIELD...MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORMS WILL BE
NEAR...
  SMITHFIELD AROUND 925 PM EDT...
  WICOMICO AROUND 930 PM EDT...
  HAYES AROUND 935 PM EDT...
  ACHILLES AROUND 940 PM EDT...
  MATHEWS AROUND 945 PM EDT...
  NEW POINT COMFORT AROUND 950 PM EDT...

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

BRIEF...BUT VERY HEAVY DOWNPOURS...AND WIND GUSTS TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LAT...LON 3731 7626 3740 7640 3728 7637 3725 7649
      3712 7626 3701 7629 3696 7644 3710 7664
      3695 7648 3686 7683 3721 7684 3720 7668
      3711 7662 3718 7662 3729 7684 3736 7665
      3725 7651 3737 7662 3750 7626

ALBRIGHT

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 8:09 PM EDTSpecial Weather StatementAKQCaroline, Essex, Hanover66 min
Oct 27, 9:15 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Dinwiddie, Henrico, Lunenburg, Nottoway and 6 more60 min
Oct 27, 9:17 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, Mathews, City of Hampton, City of Newport News, City of Poquoson and 1 more43 min
Oct 27, 9:19 PM EDTSpecial Marine WarningAKQ56 min
Oct 27, 10:13 PM EDTSpecial Marine WarningAKQ92 min
Oct 27, 10:31 PM EDTTornado WarningAKQNorthampton44 min
Oct 27, 10:45 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Southampton, Surry, Sussex, City of Emporia75 min
Oct 27, 11:03 PM EDTSpecial Marine WarningAKQ57 min
Oct 27, 11:15 PM EDTSpecial Marine WarningAKQ90 min
Oct 28, 12:07 AM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Hampton, City of Newport News and 5 more53 min
Oct 28, 6:55 AM EDTSmall Craft AdvisoryAKQ47 hr
Oct 28, 1:11 PM EDTSmall Craft AdvisoryAKQ41 hr
Oct 28, 6:42 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min

Nearby

Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.